Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 192, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2020, 3:21 AM CDT for Cedar County, St. Clair County, Vernon County, Missouri; Bourbon County, Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 3:21 AM CDT (08:21 UTC)
- Expired
- Jun 4, 2020, 4:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:52 AM CDT | TSTM WND DMG | 3 Se Horton, MO | DAMAGING THUNDERSTORM WIND GUSTS DAMAGED SOME TREES AND SNAPPED AN ANTENNA POLE IN HALF AT A FARM NORTH OF NEVADA. |
| Jun 4, 4:14 AM CDT | TSTM WND DMG | Wagoner, MO | A COUPLE OF LARGE WALNUT TREES WERE UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:07 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632
WUUS53 KSGF 040821
SVRSGF
KSC011-MOC039-185-217-040915-
/O.NEW.KSGF.SV.W.0192.200604T0821Z-200604T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
321 AM CDT Thu Jun 4 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Bourbon County in southeastern Kansas...
Northwestern Cedar County in southwestern Missouri...
Vernon County in west central Missouri...
St. Clair County in west central Missouri...
* Until 415 AM CDT.
* At 321 AM CDT, severe thunderstorms were located along a line
extending from near Clinton to near Hume to near La Harpe, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Truman Lake... Nevada...
Fort Scott... El Dorado Springs...
Appleton City... Osceola...
Marmaton... Lowry City...
Sheldon... Bronson...
Montevallo... Uniontown...
Walker... Schell City...
Bronaugh... Jerico Springs...
Fulton... Collins...
Redfield... Roscoe...
This includes Interstate 49 between mile markers 78 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 9508 3804 9461 3806 9461 3806 9449
3802 9423 3806 9413 3803 9406 3821 9405
3821 9351 3792 9351 3792 9357 3783 9357
3783 9362 3758 9407 3764 9408 3765 9414
3768 9509
TIME...MOT...LOC 0821Z 319DEG 41KT 3844 9382 3805 9458 3796 9525
HAIL...1.00IN
WIND...60MPH
$$
Albano2 follow-up statements
110
WWUS53 KSGF 040901
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
401 AM CDT Thu Jun 4 2020
KSC011-040911-
/O.CAN.KSGF.SV.W.0192.000000T0000Z-200604T0915Z/
Bourbon KS-
401 AM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY IS CANCELLED...
The storms which prompted the warning haveweakened. Therefore, the
warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, southwestern and west central Missouri.
LAT...LON 3766 9393 3764 9397 3761 9401 3758 9406
3759 9407 3764 9408 3765 9414 3766 9450
3789 9448 3797 9417 3803 9400 3809 9391
3820 9351 3792 9351 3792 9357 3783 9357
3783 9362
TIME...MOT...LOC 0901Z 271DEG 41KT 3810 9358 3769 9419 3761 9486
$$
MOC039-185-217-040915-
/O.CON.KSGF.SV.W.0192.000000T0000Z-200604T0915Z/
Cedar MO-Vernon MO-St. Clair MO-
401 AM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR NORTHWESTERN CEDAR...SOUTHERN VERNON AND ST. CLAIR COUNTIES...
At 401 AM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Osceola to near Sheldon to 6
miles north of Girard, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Truman Lake... Nevada...
El Dorado Springs... Osceola...
Lowry City... Sheldon...
Montevallo... Walker...
Bronaugh... Jerico Springs...
Collins... Moundville...
Roscoe... Milo...
Vista... Harwood...
Gerster... Monegaw Springs...
Olympia... Caplinger Mills...
This includes Interstate 49 between mile markers 78 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3766 9393 3764 9397 3761 9401 3758 9406
3759 9407 3764 9408 3765 9414 3766 9450
3789 9448 3797 9417 3803 9400 3809 9391
3820 9351 3792 9351 3792 9357 3783 9357
3783 9362
TIME...MOT...LOC 0901Z 271DEG 41KT 3810 9358 3769 9419 3761 9486
HAIL...1.00IN
WIND...60MPH
$$
Albano308
WWUS53 KSGF 040914
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
414 AM CDT Thu Jun 4 2020
MOC039-185-217-040923-
/O.EXP.KSGF.SV.W.0192.000000T0000Z-200604T0915Z/
Cedar MO-Vernon MO-St. Clair MO-
414 AM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CEDAR...SOUTHERN
VERNON AND ST. CLAIR COUNTIES WILL EXPIRE AT 415 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central, southwestern and west central Missouri.
LAT...LON 3766 9393 3764 9397 3761 9401 3758 9406
3759 9407 3764 9408 3765 9414 3766 9450
3789 9448 3797 9417 3803 9400 3809 9391
3820 9351 3792 9351 3792 9357 3783 9357
3783 9362
TIME...MOT...LOC 0913Z 270DEG 41KT 3800 9347 3759 9408 3751 9475
$$
AlbanoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:55 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 4, 2:55 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Springfield MO 255 AM CDT Thu Jun 4 2020 .SHORT TERM...(Today and tonight) It was a busy night over extreme southeast Kansas and the Missouri Ozarks. Two thunderstorm complexes were converging upon each other which could end up creating some severe weather and flash flooding. A Severe Thunderstorm Watch is in effect for several counties over southeast Kansas and western Missouri, mainly for the risk of damaging wind gusts. So a stormy morning is in store, with some locations receiving excessive rainfall. This activity should dissipate or move out of the Ozarks by mid day. There is a chance that additional scattered showers and thunderstorms redevelop this afternoon and evening, however, this will depend upon how worked over the airmass is. Look for highs to warm into the 80s today under a mix of sun and clouds. For tonight, humid conditions will persist with lows only dropping to the low 70s. We could experience some scattered thunderstorms tonight's as small disturbances move overhead on the northeast periphery of a dirty ridge. .LONG TERM...(Friday through Wednesday) For Friday, a moist and unstable airmass will continue over the Ozarks while remaining positioned within under a zone in which weak upper waves will likely trigger scattered convection. Therefore we will continue scattered chances for rain as temperatures warm into the 80s. It will feel quite muggy in some places with heat indices reaching the mid and upper 90s. By Friday night through Saturday, a backdoor surface front could provide sufficient low level convergence for additional scattered thunderstorms across southern Missouri. The upper ridge will over this feature will be strongest on Saturday, however, most models have a QPF signal. Looks as though Sunday through Monday morning is setting up to be a dry period as Tropical Storm Cristobal makes landfall near the Sabine River. Models still have the remnants tracking into Southwest Missouri by Monday afternoon, potentially producing some heavy rainfall. Given the upper air pattern, this remnant circulation quickly exits the Ozarks by Tuesday afternoon, following by a strong cold front that sweeps through. This feature will bring in a dry continental airmass for Tuesday night into Wednesday. Temperatures next Wednesday may only warm into the upper 70s to around 80. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1152 PM CDT Wed Jun 3 2020 VFR conditions are expected for the majority of the overnight hours across southwest Missouri as a westward moving cluster of storms stays primarily confined to central Missouri over the next several hours. However, a linear convective system is rapidly moving southeast out of Nebraska and models suggest it reaches southwest Missouri by the early morning hours. This would place the storms on the doorstep of the KSGF/KJLN terminals around 10-12Z and KBBG around 11-13Z, with the line of storms quickly pushing clear of the TAF sites and into Arkansas by late morning. Short-lived MVFR to IFR conditions and variable gusty winds will be possible near the thunderstorms, with a return to VFR conditions for the remainder of the TAF period after the thunderstorms pass. Aside from thunderstorms, surface winds will generally remain south to southwesterly at 5-10 knots and gust up to 10-15 knots during the morning into afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Rothstein
Hazardous weather outlook, Jun 3, 8:52 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 852 PM CDT Wed Jun 3 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 852 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... A back building line of thunderstorms will continue to move southwestwards into central Missouri later this evening into the early overnight hours, mainly along and north of the Interstate 44 corridor. This round of storms should stay below severe criteria, though small hail and brief gusty winds will still be possible. The main concern will be a localized flash flooding threat for locations where storms repeatedly move overhead. Another complex of thunderstorms may then push south across portions of the outlook area later tonight into early Thursday morning. It is possible a few of these storms may become strong to severe if they materialize. Damaging winds and hail up to the size of quarters will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are expected from Thursday into Saturday, and possibly again early next week. A few strong to severe storms will be possible Thursday into Thursday night. Locally damaging wind gusts and hail to the size of quarters will be the primary potential severe weather hazards. Afternoon heat indices from 90 to 100 degrees are expected from Thursday through Sunday. There is then some potential for the remnants of Tropical Storm Cristobal to track north through the region early next week. While the track remains uncertain, there would be the potential for heavy rainfall in its vicinity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into tonight for the Missouri Ozarks and extreme southeastern Kansas. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
In the hours before
Special weather statement, Jun 4, 3:06 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
306 AM CDT Thu Jun 4 2020
KSZ073-097-MOZ066-067-077-040900-
Bourbon KS-Crawford KS-Vernon MO-Barton MO-St. Clair MO-
306 AM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...EASTERN CRAWFORD...
NORTHWESTERN BARTON...VERNON AND WESTERN ST. CLAIR COUNTIES UNTIL 400
AM CDT...
At 306 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Warrensburg to 6 miles
south of Holden to near Archie to near Mound City. Movement was south
at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Nevada... Fort Scott...
Girard... Arma...
Appleton City... Marmaton...
Mulberry... Franklin...
Arcadia... Walker...
Schell City... Bronaugh...
Fulton... Redfield...
Hepler... Moundville...
Richards... Milo...
Mapleton... Deerfield...
This includes Interstate 49 between mile markers 80 and 107.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Kansas...and southwestern and west central Missouri.
LAT...LON 3804 9495 3804 9461 3806 9461 3806 9449
3805 9424 3802 9423 3805 9421 3806 9413
3804 9411 3803 9406 3821 9405 3821 9378
3789 9396 3790 9407 3782 9407 3773 9421
3737 9497
TIME...MOT...LOC 0806Z 356DEG 44KT 3884 9390 3862 9402 3846 9427 3818
9488
AlbanoLocal storm report, Jun 4, 3:12 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM FLASH FLOOD 2 NNE DIXON 38.02N 92.08W
06/04/2020 MARIES MO PUBLIC
EXCESSIVE RAINFALL CAUSED FLASH FLOODING
ALONG THE MARIES RIVER. COUNTY ROAD 624 AT
THE MARIES RIVER WAS FLOODED AND IMPASSABLE
DUE TO THE FLOODING.
&&
DCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:55 AM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 11 hr |
| Jun 4, 3:06 AM CDT | Special Weather Statement | SGF | Vernon | 54 min |
| Jun 4, 4:13 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Hickory, Polk, St. Clair and 1 more | 47 min |
| Jun 4, 4:28 AM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 9 hr |
| Jun 4, 4:38 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 7 min |
| Jun 4, 4:45 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 45 min |
| Jun 4, 4:55 AM CDT | Special Weather Statement | SGF | Lawrence | 35 min |
| Jun 4, 5:10 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 50 min |
| Jun 4, 5:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 38 min |
| Jun 4, 5:25 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 50 min |
| Jun 4, 5:38 AM CDT | Flash Flood Warning | SGF | Vernon | 9 hr |
| Jun 4, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 50 min |
| Jun 4, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 41 min |
| Jun 4, 5:59 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 46 min |
| Jun 4, 10:07 AM CDT | Areal Flood Warning | SGF | Wright | 6 hr |
| Jun 4, 12:41 PM CDT | Areal Flood Warning | SGF | Maries, Phelps, Pulaski | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.